Alert archive / Wyoming / High Wind Warnings in 2008

High Wind Warning 6, NWS Riverton, WY

January 31, 20085 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Jan 31, 2008, 12:41 AM MST for 5 counties in Wyoming. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 31, 2008, 12:41 AM MST (07:41 UTC)
Expired
Jan 31, 2008, 11:00 PM MST
In force
22 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 7.7 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2008-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2008-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2856 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 310741
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1241 AM MST THU JAN 31 2008

...HIGH WINDS POSSIBLE THURSDAY AND THURSDAY EVENING AROUND THE
GREEN MOUNTAINS AND RATTLESNAKE RANGE AS WELL AS MUCH OF NATRONA
COUNTY...

.AN APPROACHING STRONG STORM SYSTEM WILL RESULT IN A VERY STRONG
PRESSURE GRADIENT ACROSS CENTRAL WYOMING THURSDAY AND THURSDAY
NIGHT. THIS TIGHT PRESSURE GRADIENT SHOULD RESULT IN HIGH WINDS
DEVELOPING OVER THE GREEN MOUNTAINS AND RATTLESNAKE RANGE...AS
WELL AS THE LOWER ELEVATIONS OF NATRONA COUNTY...INCLUDING THE
CASPER AREA.

WYZ002-003-311900-
/O.NEW.KRIW.HW.W.0006.080131T0741Z-080131T1900Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1241 AM MST THU JAN 31 2008

...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. 

STRONG DOWNSLOPE WINDS ARE LIKELY TO OCCASIONALLY PUSH DOWN THE
EAST SLOPES OF THE ABSAROKA MOUNTAINS INTO THE CODY FOOTHILLS THIS
MORNING. HIGHWAY 120 SOUTH OF THE JUNCTION OF HIGHWAY 14 16 AND IN
THE CLARK AREA WILL BE ESPECIALLY SUSCEPTIBLE TO WIND GUSTS NEAR
OR OVER 80 MPH THROUGH THIS MORNING. STRONG CROSSWIND IS ALSO
LIKELY ALONG HIGHWAY 14 16 EAST OF CODY. DRIVERS OF HIGH PROFILE
AND LIGHTWEIGHT VEHICLES SHOULD BE ESPECIALLY CAUTIOUS OF SUDDEN
DANGEROUS CROSSWIND ALONG THESE ROUTES THIS MORNING.  

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ019-020-311900-
/O.EXT.KRIW.HW.A.0004.080131T1800Z-080201T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
1241 AM MST THU JAN 31 2008

...HIGH WIND WATCH NOW IN EFFECT FROM 11 AM MST THIS MORNING
THROUGH THIS EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 11 AM MST THIS MORNING
THROUGH THIS EVENING. 

AN APPROACHING STRONG STORM SYSTEM WILL RESULT IN A VERY STRONG
PRESSURE GRADIENT DEVELOPING ACROSS CENTRAL WYOMING THURSDAY AND
THURSDAY NIGHT. VERY STRONG SOUTHWEST WINDS BETWEEN 35 AND
45 MPH...WITH GUSTS NEAR 70 MPH...ARE EXPECTED TO DEVELOP BETWEEN
9 AM AND NOON THURSDAY...AND CONTINUE THROUGH LATE THURSDAY
EVENING ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE...
INCLUDING THE CITY OF JEFFREY CITY. PEOPLE PLANNING ON TRAVELING
BETWEEN BEAVER RIM...SWEETWATER STATION AND MUDDY GAP SHOULD BE
PREPARED FOR THE POSSIBILITY OF THESE HIGH WINDS THURSDAY AND
THURSDAY EVENING. AREAS OF BLOWING AND DRIFTING SNOW ARE EXPECTED
DUE TO THESE STRONG WINDS. PLEASE CHECK THE ROAD CONDITIONS
BEFORE VENTURING OUT.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$
5 follow-up statements
000 
WWUS75 KRIW 311000
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
300 AM MST THU JAN 31 2008

...HIGH WINDS EXPECTED TODAY AND THIS EVENING FOR THE GREEN
MOUNTAINS AND RATTLESNAKE RANGE AS WELL AS MUCH OF NATRONA 
COUNTY...AND FOR THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS
THROUGH 12 NOON TODAY...

.AN APPROACHING STRONG STORM SYSTEM WILL RESULT IN A VERY STRONG
PRESSURE GRADIENT ACROSS CENTRAL WYOMING TODAY THROUGH THIS EVENING. 
THIS TIGHT PRESSURE GRADIENT SHOULD RESULT IN HIGH WINDS
DEVELOPING OVER THE GREEN MOUNTAINS AND RATTLESNAKE RANGE...AS
WELL AS THE LOWER ELEVATIONS OF NATRONA COUNTY...INCLUDING THE
CASPER AREA AND IN NORTHERN WYOMING FOR THE ABSAROKA MOUNTAINS AND
THE CODY FOOTHILLS.

WYZ019-020-311900-
/O.UPG.KRIW.HW.A.0004.080131T1800Z-080201T0600Z/
/O.EXB.KRIW.HW.W.0006.080131T1800Z-080201T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
300 AM MST THU JAN 31 2008

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

AN APPROACHING STRONG STORM SYSTEM WILL RESULT IN A VERY STRONG
PRESSURE GRADIENT DEVELOPING ACROSS CENTRAL WYOMING LATE THIS MORNING
THROUGH THIS EVENING. VERY STRONG SOUTHWEST WINDS BETWEEN 35 AND
45 MPH...WITH GUSTS NEAR 60 MPH...ARE EXPECTED TO DEVELOP AROUND 11
AM TODAY...AND CONTINUE THROUGH LATE THIS EVENING ACROSS THE GREEN
MOUNTAINS AND RATTLESNAKE RANGE... INCLUDING THE CITY OF JEFFREY
CITY AND ACROSS MUCH OF NATRONA COUNTY. PEOPLE PLANNING ON TRAVELING
IN THESE AREA SHOULD BE PREPARED FOR HIGH WINDS LATE THIS MORNING
THROUGH THIS EVENING. LIGHT WEIGHT AND HIGH PROFILE VEHICLES COULD
EXPERIENCE DIFFICULTY STAYING ON THE ROAD IN HIGHER WIND GUSTS.
AREAS OF BLOWING AND DRIFTING SNOW ARE EXPECTED DUE TO THESE
STRONG WINDS AS WELL. PLEASE CHECK THE ROAD CONDITIONS BEFORE
VENTURING OUT.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ002-003-311900-
/O.CON.KRIW.HW.W.0006.000000T0000Z-080131T1900Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
300 AM MST THU JAN 31 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

STRONG DOWNSLOPE WINDS ARE LIKELY TO OCCASIONALLY PUSH DOWN THE
EAST SLOPES OF THE ABSAROKA MOUNTAINS INTO THE CODY FOOTHILLS
THIS MORNING. HIGHWAY 120 SOUTH OF THE JUNCTION OF HIGHWAY
14 16 AND IN THE CLARK AREA WILL BE ESPECIALLY SUSCEPTIBLE TO
WIND GUSTS NEAR OR OVER 80 MPH THROUGH THIS MORNING. STRONG
CROSSWIND IS ALSO LIKELY ALONG HIGHWAY 14 16 EAST OF CODY.
DRIVERS OF HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD BE
ESPECIALLY CAUTIOUS OF SUDDEN DANGEROUS CROSSWIND ALONG THESE
ROUTES THIS MORNING.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

SMITH/AEM
000 
WWUS75 KRIW 311859
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1159 AM MST THU JAN 31 2008

...HIGH WINDS EXPECTED TODAY AND THIS EVENING FOR THE GREEN
MOUNTAINS AND RATTLESNAKE RANGE AS WELL AS MUCH OF NATRONA
COUNTY...AND FOR THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS
THROUGH 12 NOON TODAY...

.AN APPROACHING STRONG STORM SYSTEM WILL RESULT IN A VERY STRONG
PRESSURE GRADIENT ACROSS CENTRAL WYOMING TODAY THROUGH THIS
EVENING. THIS TIGHT PRESSURE GRADIENT SHOULD RESULT IN HIGH WINDS
DEVELOPING OVER THE GREEN MOUNTAINS AND RATTLESNAKE RANGE...AS
WELL AS THE LOWER ELEVATIONS OF NATRONA COUNTY...INCLUDING THE
CASPER AREA AND IN NORTHERN WYOMING FOR THE ABSAROKA MOUNTAINS
AND THE CODY FOOTHILLS.

WYZ002-003-312000-
/O.EXP.KRIW.HW.W.0006.000000T0000Z-080131T1900Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1159 AM MST THU JAN 31 2008

...HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY...

THE HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY. 

WIDESPREAD DAMAGING WINDS ARE NO LONGER EXPECTED...THEREFORE THE
HIGH WIND WARNING IS BEING ALLOWED TO EXPIRE AT NOON TODAY. SOUTHWEST
WINDS OF 15 TO 25 MPH WITH SOME HIGHER GUSTS WILL OCCUR TODAY OVER
LOWER ELEVATIONS. WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE
EXPECT IN THE ABSAROKA MOUNTAINS. ONE EXCEPTION BE OVER DEAD
INDIAN PASS...WHERE WIND SPEEDS OF 40 TO 50 MPH WITH HIGHER GUSTS
WILL LIKELY CONTINUE THIS AFTERNOON.

$$

WYZ019-020-312300-
/O.CON.KRIW.HW.W.0006.000000T0000Z-080201T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
1159 AM MST THU JAN 31 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

AN APPROACHING STRONG STORM SYSTEM WILL RESULT IN A VERY STRONG
PRESSURE GRADIENT DEVELOPING ACROSS CENTRAL WYOMING THROUGH THIS
EVENING. VERY STRONG SOUTHWEST WINDS BETWEEN 35 AND 45 MPH WITH
GUSTS NEAR 60 MPH...WILL CONTINUE THROUGH LATE THIS EVENING ACROSS
THE GREEN MOUNTAINS AND RATTLESNAKE RANGE... INCLUDING THE CITY OF
JEFFREY CITY AND ACROSS MUCH OF NATRONA COUNTY. PEOPLE PLANNING ON
TRAVELING IN THESE AREAS SHOULD BE PREPARED FOR HIGH WINDS LATE
THROUGH THIS EVENING. LIGHT WEIGHT AND HIGH PROFILE VEHICLES
COULD EXPERIENCE DIFFICULTY STAYING ON THE ROAD IN HIGHER WIND
GUSTS. AREAS OF BLOWING AND DRIFTING SNOW ARE EXPECTED DUE TO
THESE STRONG WINDS AS WELL. PLEASE CHECK THE ROAD CONDITIONS
BEFORE VENTURING OUT.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 312241
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
341 PM MST THU JAN 31 2008

...HIGH WINDS CONTINUE THROUGH THE EVENING OVER NATRONA AND
SOUTHEAST FREMONT COUNTIES...

.AN APPROACHING STRONG STORM SYSTEM WILL RESULT IN A VERY STRONG
PRESSURE GRADIENT ACROSS CENTRAL WYOMING THROUGH THIS EVENING.
THIS TIGHT PRESSURE GRADIENT WILL RESULT IN HIGH WINDS OVER THE
GREEN MOUNTAINS AND RATTLESNAKE RANGE...AS WELL AS THE LOWER
ELEVATIONS OF NATRONA COUNTY...INCLUDING THE CASPER AREA.

WYZ019-020-010600-
/O.CON.KRIW.HW.W.0006.000000T0000Z-080201T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
341 PM MST THU JAN 31 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

STRONG SOUTHWEST WINDS BETWEEN 35 AND 45 MPH WITH GUSTS AROUND 60
MPH...WILL CONTINUE THROUGH LATE THIS EVENING. LOCALLY STRONGER
WINDS ARE POSSIBLE OVER THE GREEN MOUNTAINS AND RATTLESNAKE
RANGE...AS WELL AS SOUTH OF CASPER ON OUTER DRIVE. PEOPLE PLANNING
ON TRAVELING IN THESE AREAS SHOULD BE PREPARED FOR HIGH WINDS
THROUGH THIS EVENING. AFFECTED HIGHWAYS INCLUDE INTERSTATE
25...HIGHWAYS 20...26 AND 220 IN NATRONA COUNTY...AND HIGHWAYS 287
AND 789 IN SOUTHEAST FREMONT COUNTY.

LIGHT WEIGHT AND HIGH PROFILE VEHICLES COULD EXPERIENCE DIFFICULTY
STAYING ON THE ROAD IN HIGHER WIND GUSTS. AREAS OF BLOWING AND
DRIFTING SNOW ARE EXPECTED DUE TO THESE STRONG WINDS AS WELL.
PLEASE CHECK THE ROAD CONDITIONS BEFORE VENTURING OUT.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 312340
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
440 PM MST THU JAN 31 2008

...HIGH WINDS CONTINUE THROUGH THE EVENING OVER NATRONA AND
SOUTHEAST FREMONT COUNTIES...

.AN APPROACHING STRONG STORM SYSTEM WILL RESULT IN A VERY STRONG
PRESSURE GRADIENT ACROSS CENTRAL WYOMING THROUGH THIS EVENING.
THIS TIGHT PRESSURE GRADIENT WILL RESULT IN HIGH WINDS OVER THE
GREEN MOUNTAINS AND RATTLESNAKE RANGE...AS WELL AS THE LOWER
ELEVATIONS OF NATRONA COUNTY...INCLUDING THE CASPER AREA.

WYZ019-020-010600-
/O.CON.KRIW.HW.W.0006.000000T0000Z-080201T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
440 PM MST THU JAN 31 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

STRONG SOUTHWEST WINDS BETWEEN 35 AND 45 MPH WITH GUSTS AROUND
60 MPH...WILL CONTINUE THROUGH LATE THIS EVENING. LOCALLY
STRONGER WINDS OF 70 TO 80 MPH ARE POSSIBLE OVER THE GREEN
MOUNTAINS AND RATTLESNAKE RANGE...AS WELL AS SOUTH OF CASPER ON
OUTER DRIVE. PEOPLE PLANNING ON TRAVELING IN THESE AREAS SHOULD BE
PREPARED FOR HIGH WINDS THROUGH THIS EVENING. A ROOFTOP WIND
SENSOR AT THE WYOMING MEDICAL CENTER REPORTED A PEAK WIND GUST OF
81 MPH AROUND 4 PM THIS AFTERNOON. AFFECTED HIGHWAYS INCLUDE
INTERSTATE 25...HIGHWAYS 20...26 AND 220 IN NATRONA COUNTY...AND
HIGHWAYS 287 AND 789 IN SOUTHEAST FREMONT COUNTY.

LIGHT WEIGHT AND HIGH PROFILE VEHICLES COULD EXPERIENCE
DIFFICULTY STAYING ON THE ROAD IN HIGHER WIND GUSTS. AREAS OF
BLOWING AND DRIFTING SNOW ARE EXPECTED DUE TO THESE STRONG WINDS
AS WELL. PLEASE CHECK THE ROAD CONDITIONS BEFORE VENTURING OUT.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

TEAM RIVERTON
000 
WWUS75 KRIW 010610
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1110 PM MST THU JAN 31 2008


WYZ019-020-010715-
/O.EXP.KRIW.HW.W.0006.000000T0000Z-080201T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
1110 PM MST THU JAN 31 2008

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING FOR THE GREEN AND RATTLESNAKE MOUNTAINS AND
THE LOWER ELEVATIONS OF NATRONA COUNTY IS NO LONGER IN EFFECT.

WINDS ACROSS THE GREEN AND RATTLESNAKE MOUNTAINS AND THE LOWER
ELEVATIONS OF NATRONA COUNTY HAVE DECREASED OVER THE PAST TWO
HOURS....AS LOW PRESSURE IN EASTERN MONTANA MOVES EASTWARD INTO
THE NORTHERN PLAINS. SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH
GUSTS BETWEEN 40 AND 50 MPH WILL CONTINUE THROUGH THE PRE-DAWN
HOURS. SNOW AND BLOWING SNOW AND HIGHER WIND GUSTS MAY STILL MAKE
TRAVEL ACROSS THIS AREA DIFFICULT OVERNIGHT. SINCE THE WINDS HAVE
FALLEN BELOW HIGH WIND CRITERIA...THE HIGH WIND WARNING HAS BEEN
ALLOWED TO EXPIRE.

$$

SMITH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 30, 3:16 PM MST, 9 hours 25 minutes earlier.

Area forecast discussion, Jan 30, 3:16 PM MST, 9 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
316 PM MST WED JAN 30 2008

.SHORT TERM...TONIGHT THROUGH SATURDAY

TROUGH CONTINUES TO PULL AWAY FROM THE AREA. HOWEVER...NORTHWEST
FLOW AND SOME INSTABILITY IS RESULTING IN ISOLATED LIGHT SNOW SHOWERS
ACROSS THE AREA. THESE SHOWERS SHOULD END BY MID EVENING...AS THE
ATMOSPHERE BECOMES MORE STABLE...AND DRIER AIR IN THE MID LEVELS WORKS
INTO THE AREA. THE BIG EVENT OF THE SHORT TERM WILL BE THURSDAY
AND EARLY FRIDAY...AS CLOSED LOW/TROUGH IN THE GULF ALASKA PUSHES
QUICKLY TOWARD THE AREA. BY LATE THURSDAY...THIS SYSTEM IS
EXPECTED TO PUSH INTO THE PACIFIC NORTHWEST. THIS WILL RESULT IN
FLOW BACKING ON THURSDAY...AND A STRONG LEE SIDE TROUGH
DEVELOPING. THE PRESSURE GRADIENT WILL TIGHTEN UP SIGNIFICANTLY
THURSDAY MORNING WITH THE GRADIENT BETWEEN KGCC AND KRKS BETWEEN
10 AND 15MB. THIS COMBINED WITH 45 TO 55 KT WEST TO SOUTHWEST FLOW
AT 700 MB SHOULD RESULT IN HIGH WIND CRITERIA ACROSS ZONE 19 AND 20. HAVE
ISSUED HIGH WIND WARNING FOR THOSE AREAS FROM 16Z THURSDAY THROUGH
06Z FRIDAY.

ALTHOUGH...THE MAIN SYSTEM WILL BE ACROSS THE PACIFIC
NORTHWEST LATE THURSDAY...A DEEP WESTERLY FETCH OF PACIFIC
MOISTURE...IN COMBINATION WITH ISENTROPIC UPGLIDE WILL AFFECT THE
WESTERN PART OF THE FORECAST AREA IN EARNEST THURSDAY AFTERNOON.
THURSDAY NIGHT IS WHEN THE HEAVIEST SNOW IS EXPECTED WITH THIS
SYSTEM...AS THE MAIN SYSTEM APPROACHES...ADDING IN GOOD LEFT FRONT
DYNAMICS OF UPPER JET AND SOME QG FORCING. ON FRIDAY
MORNING...MOST OF THE ACTIVITY WILL SHIFT AWAY FROM THE AREA.
HOWEVER...DEEP ZONAL FLOW WILL CONTINUE THROUGH THE SHORT
TERM...RESULTING IN A GOOD CHANCE OF LIGHT SNOW CONTINUING THROUGH
SATURDAY. THIS SYSTEM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING...LOOKS TO BE A SOLID TO HIGH END SNOW ADVISORY...WITH 6
TO 12 INCHES OVER THE WESTERN MTS AND 3 TO 6 INCHES IN THE
VALLEYS. TETONS WILL PROBABLY SEE 10 TO 14 INCHES. THIS SNOW WILL
COMBINE WITH STRONG WINDS TO CREATE A DECENT AMOUNT OF BLOWING AND
DRIFTING OF SNOW. IF LATER SHIFTS SEE SNOWFALL AMOUNTS INCREASE FROM
CURRENT AMOUNTS...OR IF THE WIND GETS TOO OUT HAND...CREATING
HOURS OF WHITEOUT CONDITIONS...THEN A WINTER STORM WARNING MIGHT
BE NEEDED. HOWEVER...RIGHT NOW IT APPEARS A SNOW ADVISORY WILL
HANDLE IT AT THIS TIME. SWEETWATER COUNTY IS ANOTHER AREA OF
CONCERN THURSDAY NIGHT AS LEFT FRONT QUAD DYNAMICS AFFECT THE
AREA...WITH 2-4 INCHES POSSIBLE. THIS COMBINED WITH WIND/BLOWING SNOW COULD
MAKE TRAVEL ALONG INTERSTATE 80 INTERESTING. EAST OF THE
DIVIDE...WILL SEE LITTLE OR NO SNOW WITH THIS SYSTEM...WITH BEST
SHOT ACROSS SE FREMONT AND NATRONA...AND EAST SWEETWATER COUNTIES.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

EXTENDED FORECAST REMAINS VERY PROGRESSIVE AND UNSETTLED WITH A
SERIES OF RAPIDLY MOVING SHORT WAVE LOW PRESSURE TROUGHS EJECTING
EAST TROUGH A RATHER COMPLEX LONG WAVE TROUGH OVER THE EASTERN
PACIFIC AND WESTERN U.S. SIGNIFICANT SPREAD DEVELOPS IN THE
ENSEMBLES ON SATURDAY AND BECOMES PROGRESSIVELY LARGER OVER THE WESTERN
U.S. WITH OTHER LARGE SPREADS DEVELOPING IN THE GULF OF ALASKA AS
WELL AS OVER THE HUDSON BAY AREA IN CANADA. OVERALL WESTERLY FLOW
SHOULD RESULT...BUT THE TIMING OF SHORT WAVE RIDGES AND TROUGHS
AND THEIR IMPACT ON PRECIPITATION/CLEARING PERIODS SEEMS BEYOND
THE ABILITY OF RESOLUTION WITH THE MODELS AT THIS TIME. OVERALL
EXTENDED FORECAST KEEPS PRECIPITATION CHANCES HIGHEST IN THE
WESTERN MOUNTAINS AND LOWEST IN THE LEE OF THE CONTINENTAL DIVIDE.
MODEL TEMPERATURES REMAIN ON THE COOL SIDE BUT THE IMPACT OF CLOUD
COVER...PRECIPITATION AND MIXING DUE TO PERIODS OF STRONG
DOWNSLOPE WINDS WILL LIKELY HAVE A SIGNIFICANT IMPACT ON DAILY
HIGHS AND LOWS AND WILL LIKELY CAUSE A MUCH GREATER DAY TO DAY
CHANGE IN TEMPERATURES THAN IS CURRENTLY DEPICTED IN THE FORECAST
OR IN THE VARIOUS MODEL OUTPUT. FAIR CONFIDENCE WITH HIGH
PROBABILITY OF PRECIPITATION IN THE WEST ON FRIDAY AND SATURDAY...THEN
THE CONFIDENCE IN THE EXTENDED FORECAST DECREASES RAPIDLY THROUGH
WEDNESDAY.

&&

.AVIATION...

LOCAL MVFR CONDITIONS WITH ISOLATED IFR CONDITIONS ARE EXPECTED WEST
OF THE CONTINENTAL DIVIDE TONIGHT THROUGH THURSDAY MORNING AS A
FAIRLY MOIST WESTERLY FLOW ALOFT CONTINUES. EAST OF THE
DIVIDE...ISOLATED MVFR CONDITIONS ARE POSSIBLE WITH EVENING SNOW
SHOWERS...OTHERWISE VFR CONDITIONS WILL PREVAIL. AS ANOTHER PACIFIC
TROUGH APPROACHES FROM THE WEST THURSDAY MORNING...CEILINGS WILL
LOWER AND THE AREAL COVERAGE OF SNOW WILL INCREASE OVER WESTERN
WYOMING. SOUTHWEST WINDS WILL ALSO BE ON THE INCREASE IN THE
MOUNTAINS...IN EASTERN SWEETWATER COUNTY...ALL OF NATRONA COUNTY AS
WELL AS IN THE CODY FOOTHILLS. SUSTAINED SOUTHWEST WIND OF 25 TO 35
KTS WITH GUSTS TO 45 KTS IS POSSIBLE IN THESE AREAS
THURSDAY...MAINLY DURING THE LATE MORNING AND AFTERNOON HOURS.

&&

.FIRE WEATHER...
ISOLATED TO SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THE
EVENING HOURS ACROSS THE REGION...BUT THEY ARE EXPECTED TO QUICKLY
DISSIPATE. HOWEVER...SOME VERY LIGHT SNOW COULD CONTINUE OVER THE
HIGHER TERRAIN. EXCELLENT RH RECOVERY WILL OCCUR TONIGHT. THE NEXT
STORM SYSTEM WILL AFFECT THE AREA THURSDAY AFTERNOON THROUGH FRIDAY
MORNING. THIS WILL BRING SIGNIFICANT SNOWFALL ACROSS THE WEST AND
POSSIBLY THE SOUTH FROM THURSDAY AFTERNOON AND THURSDAY NIGHT.
VERY WINDY CONDITIONS ARE EXPECTED TO DEVELOP BY
MIDDAY...ESPECIALLY ACROSS LOWER ELEVATIONS OF NATRONA
COUNTY...AND RATTLESNAKE RANGE AND GREEN MOUNTAINS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR WYZ019-020.

&&

SHORT TERM...WM
LONG TERM...C.BAKER
AVIATION...CHURCH
FIRE WEATHER...WM
Hazardous weather outlook, Jan 30, 3:30 PM MST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
330 PM MST WED JAN 30 2008

WYZ001>020-022>030-311200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
330 PM MST WED JAN 30 2008

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG SOUTHWEST WINDS BETWEEN 35 AND 45 MPH...WITH GUSTS OVER 60 MPH
ARE EXPECTED TO DEVELOP THURSDAY MORNING AND LAST THROUGH THURSDAY
EVENING...ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY...AS WELL
AS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE.

A STRONG STORM SYSTEM WILL BRING SNOW TO THE WEST THURSDAY AFTERNOON
THROUGH FRIDAY MORNING. SIGNIFICANT SNOWFALL IS POSSIBLE...WITH 6 TO
12 INCHES IN THE WESTERN MOUNTAINS AND 3 TO 6 INCHES IN THE WESTERN
VALLEYS.  STRONG WINDS WILL THIS SYSTEM WILL CREATE SIGNIFICANT
BLOWING AND DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS.  THANK YOU.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 2:45 AM MSTSnow AdvisoryRIWFremont, Lincoln, Park, Sublette, Sweetwater, Teton26 hr

Nearby

High Wind Warnings in Wyoming, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.